Alert archive / Arkansas / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 245, NWS Shreveport, LA

September 5, 2017Hempstead County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Sep 5, 2017, 2:49 PM CDT for Hempstead County, Arkansas. It was in force for 56 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 5, 2017, 2:49 PM CDT (19:49 UTC)
Expired
Sep 5, 2017, 3:45 PM CDT
In force
56 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Hempstead County, AR

The radar

The Western Arkansas radar (KSRX), 163 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 5, 2:50 PM CDTHAIL 1.253 Ene Nashville, ARPUBLIC REPORTS LARGE HAIL A FEW MILES EAST OF NASHVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 7.8 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2017-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 384 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2017-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
384 J/kg
Mixed-layer CIN
-128 J/kg
Mixed-layer LCL
1291 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

358 
WUUS54 KSHV 051949
SVRSHV
ARC057-052045-
/O.NEW.KSHV.SV.W.0245.170905T1949Z-170905T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
249 PM CDT TUE SEP 5 2017

The National Weather Service in Shreveport has issued a

* Severe Thunderstorm Warning for...
  Central Hempstead County in southwestern Arkansas...

* Until 345 PM CDT

* At 248 PM CDT, a severe thunderstorm was located near Nashville,
  moving southeast at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Washington, McCaskill, Ozan and McNab. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3401 9375 3399 9372 3399 9370 3398 9368
      3398 9365 3397 9363 3364 9364 3365 9383
      3401 9382
TIME...MOT...LOC 1948Z 319DEG 20KT 3391 9374 

HAIL...1.00IN
WIND...60MPH
 
$$

VIII.
3 follow-up statements
515 
WWUS54 KSHV 052008
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
308 PM CDT TUE SEP 5 2017

ARC057-052045-
/O.CON.KSHV.SV.W.0245.000000T0000Z-170905T2045Z/
Hempstead AR-
308 PM CDT TUE SEP 5 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR CENTRAL HEMPSTEAD COUNTY...

At 308 PM CDT, a severe thunderstorm was located near Washington, or
8 miles southeast of Nashville, moving south at 10 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Washington, McCaskill, Ozan and McNab. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3401 9375 3399 9372 3399 9370 3398 9368
      3398 9365 3397 9363 3364 9364 3365 9383
      3401 9382
TIME...MOT...LOC 2008Z 358DEG 10KT 3386 9374 

HAIL...1.00IN
WIND...60MPH
 
$$

VIII.
833 
WWUS54 KSHV 052028
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
328 PM CDT TUE SEP 5 2017

ARC057-052045-
/O.CON.KSHV.SV.W.0245.000000T0000Z-170905T2045Z/
Hempstead AR-
328 PM CDT TUE SEP 5 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR CENTRAL HEMPSTEAD COUNTY...

At 327 PM CDT, a severe thunderstorm was located near Saratoga, or 11
miles south of Mineral Springs, moving southwest at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Washington, McCaskill, Ozan and McNab. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3401 9375 3399 9372 3399 9370 3398 9368
      3398 9365 3397 9363 3364 9364 3365 9383
      3401 9382
TIME...MOT...LOC 2027Z 031DEG 25KT 3373 9385 

HAIL...1.00IN
WIND...60MPH
 
$$

VIII.
335 
WWUS54 KSHV 052042
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
342 PM CDT TUE SEP 5 2017

ARC057-052052-
/O.EXP.KSHV.SV.W.0245.000000T0000Z-170905T2045Z/
Hempstead AR-
342 PM CDT TUE SEP 5 2017

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HEMPSTEAD COUNTY WILL
EXPIRE AT 345 PM CDT...
        
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.  However small hail
and gusty winds are still possible with this thunderstorm.

LAT...LON 3401 9375 3399 9372 3399 9370 3398 9368
      3398 9365 3397 9363 3364 9364 3365 9383
      3401 9382
TIME...MOT...LOC 2042Z 319DEG 20KT 3369 9381 

$$

VIII.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 11:40 AM CDT, 3 hours 9 minutes earlier.

Area forecast discussion, Sep 5, 11:40 AM CDT, 3 hours 9 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1140 AM CDT Tue Sep 5 2017

.AVIATION...
Cold front extends from across S AR from and KMEM and KHOT through
extreme SE OK and just S of the Red River across N TX this Tuesday
morning. This front forecast to move S into the NRN Gulf through
Wednesday with SCT TSTMS this Tuesday afternoon and evening.

Expect areal coverage and intensity to remain too sparse to produce
any MVFR ceilings or VSBY through this Tuesday evening through
sunset with clearing skies from N to S during Wednesday with
continued VFR conditions. /VIII/.

&&

.PREV DISCUSSION... /issued 1133 AM CDT Tue Sep 5 2017/

DISCUSSION...
At 16z, the cold front was located just south of the Red River
between Oklahoma and Texas and extends east-northeast into Central
Arkansas. Scattered convection is still expected to develop across
much of the area this afternoon, especially Southern Arkansas and
Northern Louisiana. The atmosphere is not conducive to a
widespread severe weather threat. However, there is more than
enough instability to support a couple of isolated severe storms
this afternoon and into this evening. Damaging winds and large
hail will be the primary threats.

Otherwise, the remainder of the forecast for today looks on track.
Some minor updates were made to hourly temps to better follow the
latest trends.

CN

PREV DISCUSSION... /issued 640 AM CDT Tue Sep 5 2017/

AVIATION...
VFR conditions to prevail throughout the TAF pd, although
shwrs/tstms will be possible this afternoon through tonight as a
cold front moves across the region. N winds will overtake the
region from n to s throughout today, and skies will clear in the
wake of the front by sunrise Wednesday. /12/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  92  65  82  58 /  50  50  10   0
MLU  91  64  81  54 /  50  50  10   0
DEQ  85  57  80  51 /  40  20   0   0
TXK  88  60  81  54 /  50  30   0   0
ELD  88  61  80  52 /  60  30  10   0
TYR  92  65  83  58 /  30  40  10   0
GGG  92  65  82  57 /  40  40  10   0
LFK  92  68  83  58 /  20  50  20   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.

&&

08
Hazardous weather outlook, Sep 5, 11:56 AM CDT, 2 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1156 AM CDT Tue Sep 5 2017

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-061100-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1156 AM CDT Tue Sep 5 2017

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms are likely this afternoon and into the
overnight hours across the entire Four State Region along and in
the wake of a strong cold front. A couple of isolated severe
thunderstorm cannot be ruled out, especially this afternoon and
this evening across Southern Arkansas and Northern Louisiana.
Widespread severe thunderstorms are not anticipated at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Next week's forecast will depend greatly on the progression of
Hurricane Irma and if the storm can enter the Gulf of Mexico. The
forecast for Hurricane Irma will continue to be monitored closely
through the upcoming forecast periods.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters is not anticipated through tonight.

09

In the hours before

Special weather statement, Sep 5, 2:39 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Shreveport LA
239 PM CDT TUE SEP 5 2017

ARZ051-060-052030-
Howard AR-Hempstead AR-
239 PM CDT TUE SEP 5 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HEMPSTEAD AND
SOUTHEASTERN HOWARD COUNTIES UNTIL 330 PM CDT...

At 239 PM CDT, Doppler radar was tracking a strong thunderstorm over
Nashville, moving south at 20 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Nashville, Mineral Springs, Tollette, Corinth, Saratoga, Ozan and
Bright Star.

LAT...LON 3405 9382 3401 9382 3401 9375 3400 9370
      3399 9369 3398 9366 3365 9377 3376 9396
      3377 9397 3378 9396 3381 9398 3383 9400
      3408 9390
TIME...MOT...LOC 1939Z 020DEG 17KT 3395 9383

VIII.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 2:39 PM CDTSpecial Weather StatementSHVHempstead51 min
Sep 5, 3:35 PM CDTSpecial Weather StatementSHVLittle River40 min
Sep 5, 4:09 PM CDTSpecial Weather StatementSHVLafayette, Miller51 min
Sep 5, 4:30 PM CDTSpecial Weather StatementSHVUnion45 min
Sep 5, 4:55 PM CDTSpecial Weather StatementSHVMiller35 min
Sep 5, 5:07 PM CDTSpecial Weather StatementSHVUnion38 min
Sep 5, 5:22 PM CDTSevere Thunderstorm WarningSHVUnion28 min
Sep 5, 5:46 PM CDTSevere Thunderstorm WarningSHVUnion29 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.